MAUDE Adverse Event Report: EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products - 28+0 cocr head - 20mm bone screw.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately seven years post initial left tha, the 72 y/o female patient was brought back for left hip pain.The femur was dislocated, femoral head removed, stem was well fixed.Attention turned to the cup.The liner was removed with the use of a bone screw.The acetabular screw was removed, cup checked and found to be well fixed.The patient received a group 0 xle lipped liner with a 28 + 3.5 head.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-rays received.Sales rep was unable to obtain photos.The devices are not available for evaluation due to patient requested implants.
 
Additional Manufacturer Narrative
H3: based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: combination of largest available femoral head and thinnest available acetabular liner was used.The most likely cause for the revision reported due to early prosthesis wear and pain is a combination of the risk factors specified in the hhe.The prosthesis wear was able to be confirmed from the provided radiograph.Correction: h6 problem code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-1731-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.D10 concomitant devices: 4317578 180-65-20 - alteon 6.5 mm screw, 20 mm; 4740859 142-28-00 - cocr fem head 28 mm +0 offset 12/14; 4772402 180-01-46 - cup, cluster-hole, 46 mm group 0; 4793028 164-13-10 - novation element ro s/o col sz 10".Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear/osteolysis: combination of largest available femoral head and thinnest available acetabular liner was used.The most likely cause for the revision reported due to early prosthesis wear and pain is a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).The prosthesis wear was able to be confirmed from the provided radiograph.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
GXL NUETRAL LINER, G0 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key18912415
Report Number1038671-2024-00521
Device Sequence Number7042377
Product Code JDI
UDI-Device Identifier10885862022059
UDI-Public10885862022059
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Model NumberN/A
Device Catalogue Number130-28-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2024
Supplement Date Received by Manufacturer08/19/2024
08/19/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date09/04/2024
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale